Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


suing the drug companies
Feb 2, 2002

I have been on meds for three years now, and I have had to watch my body turn into something that hardly recognize anymore due to lipodystrophy. I am mad as hell! there doesn't seem to be any concrete answers for what is happening to my body or what to do about fixing it. At this point I feel drug companies should be held accountable for these damages, that their toxic pills caused. So I am wondering the posibilities of a class action lawsuit. Has anyone else expressed interest?

Response from Dr. Henry

The etiology of the fat redistribution problems now being experienced by HIV infected persons is complicated. Many if not most of the HIV medications now available were rushed in their development to address the crisis of death due to AIDS. Our clinic saw a 85% decline in deaths in 1997 compared to 1995. AIDS activists and patients pressured the system for fast action.

Fat problems in the setting of HIV infection bear some relationship to age of the patient, whether the patient has been sick with AIDS, how long the patient has had HIV, how well the immune system has recovered, how effective the meds are, and perhaps to particular medications. A lawsuit against the drug companies would be a disaster since new drug development would slow and efforts to make the drugs more affordable would be hindered. The issue now has the attention of the drug companies and researchers so there should be progress on the why and how to treat fronts over the next several years. The ACTG has one study open and another on the way addressing the issue. KH



Previous
Atrial Fib, drug related?
Next
liver health

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement